Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 172, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 4, 2001, 4:32 PM CDT for Grundy County, Tennessee. It was in force for 13 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 4, 2001, 4:32 PM CDT (21:32 UTC)
- Expired
- Jul 4, 2001, 4:45 PM CDT
- In force
- 13 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Grundy County, TN
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 4, 3:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 9.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1372 J/kg
- Mixed-layer CIN
- -53 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 131 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 042134 SVRBNA TNC031-061-042145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 432 PM CDT WED JUL 4 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... GRUNDY COUNTY IN TENNESSEE * UNTIL 445 PM CDT * AT 429 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 9 MILES WEST OF ALTAMONT. * TOWNS IN OR NEAR THE PATH OF THIS STORM INCLUDE ALTAMONT...COALMONT...TRACY CITY...AND GRUETLI-LAAGER. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WINDS IN EXCESS OF 60 MPH AND DEADLY LIGHTNING. $$ MAR LAT...LON 3553 8593 3536 8602 3522 8568 3542 8558
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 4, 4:15 PM CDT, 17 minutes earlier.
Area forecast discussion, Jul 4, 4:15 PM CDT, 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 415 PM CDT WED JUL 4 2001 TIME IS SHORT AND SO WILL THIS BE. UPPER TROUGH PUSHING TOWARD THE AREA WITH SEVERE TSTMS ONGOING THROUGH THIS EVENING. ACTIVITY TO TONE DOWN AFTER ABOUT 9 PM WITH ONLY SCATTERED ACTIVITY EXPECTED THEREAFTER. A LESSENED CHANCE OF TSTMS THURSDAY WITH DRYING FROM ASSOCIATED COOL FRONT AND FEWER CLOUDS. NO RAIN EXPECTED THU NIGHT AND FRIDAY WITH DRIER THAN NORMAL MOISTURE PROFILE OVER THE AREA. NEXT CHANCE OF RAIN EXPECT SUNDAY AND AFTER. NO DISAGREEMENTS WITH GUIDANCE TEMPS. POPS OK ALSO EXCEPT WENT LOWER THAN GUIDANCE FOR CSV AREA. .BNA...NONE. JLM
In the hours before
Local storm report, Jul 4, 1:45 PM CDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
145 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0134 PM 7SW SPRINGFIELD TN WIND DAMAGE
07/04/01 ROBERTSON LAW ENFORCEMENT REPORTED
TREES DOWN AND TREE ON
HOUSE AND TREES ON POWER
LINE
JLMLocal storm report, Jul 4, 1:57 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
157 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0150 PM 9NE GALLATIN TN WIND DAMAGE
07/04/01 SUMNER LAW ENFORCEMENT REPORTED
TREES DOWN ON ROAD NEAR
BETHPAGE
JLMLocal storm report, Jul 4, 2:17 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
217 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0200 PM JOELTON TN WIND DAMAGE
07/04/01 DAVIDSON TRAINED SPOTTER REPORTED
SEVERAL TREES SNAPPED OFF
JLMLocal storm report, Jul 4, 2:50 PM CDT, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
250 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0235 PM 5NW GAINESBORO TN WIND DAMAGE
07/04/01 JACKSON LAW ENFORCEMENT REPORTED
TREES DOWN ON YORK HIGHWAY
(HWY 85) 5 MIGLES NW OF
GAINESBORO
JLMLocal storm report, Jul 4, 4:12 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
412 PM CDT WED JUL 4 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0339 PM 10W SPARTA TN WIND DAMAGE
07/04/01 WHITE EMERGENCY MANAGER
REPORTED A DOWNED
TREE IN WESTERN
PART OF COUNTY
08The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 3, 7:49 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 26 min |
| Jul 4, 1:17 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 28 min |
| Jul 4, 1:33 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 27 min |
| Jul 4, 1:52 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Smith | 23 min |
| Jul 4, 1:55 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson | 35 min |
| Jul 4, 2:11 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Macon, Smith | 34 min |
| Jul 4, 2:22 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 23 min |
| Jul 4, 3:00 PM CDT | Severe Thunderstorm Warning | OHX | Putnam, White | 30 min |
| Jul 4, 3:06 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford, Wilson | 24 min |
| Jul 4, 3:37 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, White | 23 min |
| Jul 4, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | Coffee | 23 min |
| Jul 4, 4:42 PM CDT | Severe Thunderstorm Warning | OHX | Bedford | 33 min |
| Jul 4, 4:44 PM CDT | Severe Thunderstorm Warning | OHX | Giles | 16 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.